MAUDE Adverse Event Report: VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, PRESSURE

VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, PRESSURE
Model Number 10185
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).No tests/laboratory data was available.No information was available.The implant or explant dates are not applicable to this device.Results: signal loss is noted for the probable cause of the reported failure based on functional testing results; fracture problem is noted for the sensor damage observed on the returned device.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer's policy.It was reported during a coronary procedure, the wire was zeroed, positioned and reconnected, and the system did not recognize the wire.The wire was introduced into the patient.A second wire of same product was used to complete the procedure.There was no patient injury.Patient was discharged as expected.There is no known indication a piece or portion of the device was left in the patient.No damage was observed during prep.No resistance was felt at any time.Device was not stuck in a lesion or other device.All portions of the device appeared accounted for after removal from the patient.No damage was observed after removal.No additional intervention was performed and there were no adverse events.Visual and microscopic inspection and functional testing were performed on the returned device.The pressure sensor was broken and the distal portion was missing from the sensor.Unstable, weak connections were observed during electrical resistance testing.The wire was not recognized during zero testing.As a result, drift test was not performed.The probable cause of the reported failure was an electrical issue with the wire.The device was observed to have a broken sensor, which is consistent with the reported failure, as the customer received an "attach wire to connector" message during procedure.As the user reported that the wire was initially recognized and zeroed, it is possible that the sensor was broken some time during or after the procedure.Unfortunately, we were unable to conclusively determine when and how the sensor was broken or when and how the distal portion of the sensor was missing.The instructions for use (ifu) cautions do not grasp the tip of the guide wire to remove it from the spiral.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.There were no nonconforming material reports or deviations noted that would contribute to the reported failure mode.This complaint will be monitored as part of complaint data analysis.This event is being reported because the sensor was missing and the error message is consistent with a missing sensor.There is a potential for harm if the event were to recur.

Brand Name
VERRATA PRESSURE GUIDE WIRE
Common Device Name
WIRE, GUIDE, PRESSURE
Manufacturer (Section D)
VOLCANO CORPORATION
2870 kilgore road
rancho cordova CA 95670
MDR Report Key6836574
Report Number2939520-2017-00072
Device Sequence Number117181
Product Code DQX
UDI-Device Identifier00845225002435
UDI-Public(01)00845225002435(17)200229
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K131288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model Number10185
Device Catalogue Number400-0300.16
Device Lot Number0243 50091201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2017
Initial Report FDA Received Date08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1